EMIS ELibM Electronic Journals Journal of Lie Theory
Vol. 12, No. 1, pp. 265--288 (2002)

Previous Article

Next Article

Contents of this Issue

Other Issues

ELibM Journals

ELibM Home



On the Structure of Graded Transitive Lie Algebras

Gerhard Post

Gerhard Post
Faculty of Mathematical Sciences
University Twente
P.O. Box 217
7500 AE Enschede, The Netherlands

Abstract: We study finite-dimensional Lie algebras $\L$ of polynomial vector fields in $n$ variables that contain the vector fields ${{\partial}\over{\partial x_i}} \; (i=1,\ldots, n)$ and $x_1{{\partial}\over{\partial x_1}}+ \dots + x_n{{\partial}\over{\partial x_n}}$. We show that the maximal ones always contain a semi-simple subalgebra $\gs$, such that ${{\partial}\over{\partial x_i}}\in \gs \; (i=1,\ldots, m)$ for an $m$ with $1 \leq m \leq n$. Moreover a maximal algebra has no trivial $\gs$-modules in the space spanned by ${{\partial}\over{\partial x_i}} (i=m+1,\ldots, n)$. The possible algebras $\gs$ are described in detail, as well as all $\gs$-modules that constitute such maximal $\L$. The maximal algebras are described explicitly for $n\leq 3$.

Keywords: Lie algebras, vector fields, graded Lie algebras

Classification (MSC2000): 17B66, 17B70, 17B05

Full text of the article:

Electronic fulltext finalized on: 30 Oct 2001. This page was last modified: 9 Nov 2001.

© 2001 Heldermann Verlag
© 2001 ELibM for the EMIS Electronic Edition